MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ SINGLEPIECE IOL WITH ULTRASERT DELIVERY SYSTEM; LENS, GUIDE, INTRAOCULAR

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ SINGLEPIECE IOL WITH ULTRASERT DELIVERY SYSTEM; LENS, GUIDE, INTRAOCULAR
Model Number AU00T0
Medical Device Problem Code Device Damaged by Another Device (2915)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 05/10/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A sample device was not returned for analysis.Product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.There have been no other complaints reported in the lot number.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A doctor reported that during an intraocular lens (iol) implant procedure, the iol was torn.The iol was replaced with back-up lens during the initial procedure.Additional information was requested.
 
Additional Manufacturer Narrative
The lens was returned submerged in liquid inside a small plastic container with a blue screw top lid.The pieces of lens were removed from the container and allowed to air dry for an evaluation.One haptic was cracked on the distal area.The other haptic had scratched areas across the anterior distal surfaces.The optic was torn (possibly cut) into two pieces.The damage was similar in appearance to damage created to help facilitate removal of a lens from the eye.Scrape marks were observed on the optic anterior surface.The optic edge had areas that were torn and cracked.A small cracked area was also observed on the anterior surface near the edge.Photos were in the file; however, the photos did not display the lens, only the small plastic container.All product and batch history records are quality reviewed prior to product release.Viscoelastic was not provided.It is unknown if a qualified product was used.The product investigation could not identify a root cause.The reported damage was observed.It is unknown if a qualified viscoelastic was used.The instructions for use (ifu) instructs: during device preparation and implantation of the company iq iol with the company preloaded delivery system, an company qualified ophthalmic viscoelastic device (ovd) should be used.The use of an unqualified ovd may cause damage to the lens and potential complications during the device preparation and implantation steps.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ SINGLEPIECE IOL WITH ULTRASERT DELIVERY SYSTEM
Common Device Name
LENS, GUIDE, INTRAOCULAR
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key14635222
Report Number1119421-2022-01217
Device Sequence Number5894133
Product Code KYB
UDI-Device Identifier00380652394710
UDI-Public00380652394710
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/27/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/22/2024
Device Model NumberAU00T0
Device Lot Number15311880
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/13/2022
Supplement Date Received by Manufacturer08/31/2022
Initial Report FDA Received Date06/08/2022
Supplement Report FDA Received Date09/27/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/24/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNSPECIFIED SHOOTER
Patient SexFemale